Alert archive / New Jersey / Winter Weather Advisories in 2015

Winter Weather Advisory 20, NWS Philadelphia/Mount Holly

March 8, 201510 counties in Pennsylvania; 11 counties in New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Mar 8, 2015, 9:31 PM EDT for 10 counties in Pennsylvania; 11 counties in New Jersey. It took effect at Mar 9, 2015, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2015, 9:31 PM EDT (01:31 UTC)
In effect from
Mar 9, 2015, 3:00 AM EDT
Expired
Mar 9, 2015, 8:21 AM EDT
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly
All 21 counties

Burlington County, NJ, Camden County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 74 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2015-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2015-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WWUS41 KPHI 090131
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 PM EDT SUN MAR 8 2015

NJZ001-007>010-012-013-015-PAZ054-055-060>062-103-105-106-091300-
/O.NEW.KPHI.WW.Y.0020.150309T0700Z-150309T1300Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...TRENTON...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON...COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE...
MORRISVILLE...DOYLESTOWN
931 PM EDT SUN MAR 8 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 3 AM TO 9 AM EDT MONDAY.

* LOCATIONS...NORTHEAST PENNSYLVANIA, AND CENTRAL AND NORTHWEST
  NEW JERSEY.

* HAZARD TYPES...MAINLY LIGHT FREEZING RAIN.

* ICE ACCUMULATIONS...A LIGHT GLAZE OF ICE.

* SNOW ACCUMULATIONS...A DUSTING OF SNOW.

* TIMING...AREAS OF VERY LIGHT FREEZING RAIN ARE EXPECTED TO
  DEVELOP DURING THE EARLY MORNING. SNOW MAY MIX IN WITH THE
  PRECIPITATION PARTICULARLY IN THE INTERSTATE 80 CORRIDOR. THE
  FREEZING RAIN COULD LINGER INTO THE MORNING COMMUTE.

* IMPACTS...A LIGHT GLAZE OF ICE WILL DEVELOP ON UNTREATED
  SURFACES, INCLUDING SECONDARY ROADS, BRIDGES, OVERPASSES AND
  SIDEWALKS. THIS WILL RESULT IN LOCALLY SLIPPERY TRAVEL FOR THE
  START OF THE MORNING COMMUTE.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
018 
WWUS41 KPHI 090711
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 AM EDT MON MAR 9 2015
 
NJZ018>020-027-PAZ070-071-101-102-104-091300-
/O.EXA.KPHI.WW.Y.0020.000000T0000Z-150309T1300Z/
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
EASTERN MONTGOMERY-
INCLUDING THE CITIES OF...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...WHARTON STATE FOREST...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNETT SQUARE...NORRISTOWN...LANSDALE
311 AM EDT MON MAR 9 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR POCKETS OF FREEZING RAIN AND SLEET
THIS MORNING WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING.

* HAZARD TYPE...MAINLY POCKETS OF FREEZING RAIN.

* ICE ACCUMULATIONS...A GLAZING OF ICE.

* SLEET ACCUMULATIONS...A TRACE.
 
* TIMING...THE REGION WILL BE ALONG THE SOUTHERN PERIPHERY OF AN
  AREA OF VERY LIGHT FREEZING RAIN AND SLEET EARLY THIS MORNING.
  EVEN IF PRECIPITATION DOES NOT OCCUR, BE ALERT FOR THE REFREEZING
  OF RUNOFF FROM THE MELTING SNOW YESTERDAY MAINLY ON WALKWAYS AND
  LESS TREATED ROADWAYS WHERE WATER PONDS.
 
* IMPACTS...A LIGHT GLAZE OF ICE SHOULD OCCUR ON UNTREATED
  SURFACES... INCLUDING SECONDARY ROADS... BRIDGES... OVERPASSES
  AND SIDEWALKS. THIS WILL RESULT IN LOCALLY SLIPPERY TRAVEL FOR
  THE START OF THE MORNING COMMUTE. THE GROUND REMAINS VERY COLD
  EVEN IF AIR OR CAR THERMOMETERS INDICATE TEMPERATURES ABOVE
  FREEZING.
 
* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
CHANGING ROAD CONDITIONS. USE CAUTION WHILE DRIVING.

&&

$$

NJZ001-007>010-012-013-015-PAZ054-055-060>062-103-105-106-091300-
/O.CON.KPHI.WW.Y.0020.000000T0000Z-150309T1300Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...TRENTON...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON...COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE...
MORRISVILLE...DOYLESTOWN
311 AM EDT MON MAR 9 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING...
 
* HAZARD TYPES...MAINLY LIGHT FREEZING RAIN.

* ICE ACCUMULATIONS...A LIGHT GLAZE OF ICE.

* SNOW ACCUMULATIONS...A TRACE OF SNOW OR SLEET.

* TIMING...AREAS OF VERY LIGHT FREEZING RAIN ARE EXPECTED TO
  DEVELOP DURING THE EARLY MORNING. SNOW OR SLEET MAY MIX IN WITH
  THE PRECIPITATION PARTICULARLY IN THE INTERSTATE 80 CORRIDOR.
  THE FREEZING RAIN COULD LINGER INTO THE MORNING COMMUTE.

* IMPACTS...A LIGHT GLAZE OF ICE WILL DEVELOP ON UNTREATED
  SURFACES, INCLUDING SECONDARY ROADS, BRIDGES, OVERPASSES AND
  SIDEWALKS. THIS WILL RESULT IN LOCALLY SLIPPERY TRAVEL FOR THE
  START OF THE MORNING COMMUTE.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$
048 
WWUS41 KPHI 091017
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 AM EDT MON MAR 9 2015
 
NJZ012-013-015-018>020-027-PAZ070-071-101>104-106-091130-
/O.CAN.KPHI.WW.Y.0020.000000T0000Z-150309T1300Z/
MIDDLESEX-WESTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...TRENTON...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
WHARTON STATE FOREST...MEDIA...PHILADELPHIA...HONEY BROOK...
OXFORD...WEST CHESTER...KENNETT SQUARE...COLLEGEVILLE...
POTTSTOWN...NORRISTOWN...LANSDALE...MORRISVILLE...DOYLESTOWN
617 AM EDT MON MAR 9 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY.

TEMPERATURES HAVE RISEN ABOVE FREEZING AND OR THE PRECIPITATION 
THREAT HAS ENDED. PLEASE BE WARY FOR SOME LEFTOVER SLIPPERY SPOTS
MAINLY ON WALKWAYS AND IN PARKING LOTS.


$$

NJZ001-007>010-PAZ054-055-060>062-105-091300-
/O.CON.KPHI.WW.Y.0020.000000T0000Z-150309T1300Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-UPPER BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON...CHALFONT...PERKASIE
617 AM EDT MON MAR 9 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* HAZARD TYPES...MAINLY PATCHY LIGHT FREEZING RAIN.

* ICE ACCUMULATIONS...A GLAZING OF ICE.

* SLEET ACCUMULATIONS...A TRACE.

* TIMING...AREAS OF VERY LIGHT FREEZING RAIN ARE MOVING THROUGH
  THE REGION CURRENTLY. PRECIPITATION COVERAGE IN PENNSYLVANIA IS
  BECOMING SPARSER AND THIS WILL SPREAD INTO NEW JERSEY OVER THE
  NEXT COUPLE OF HOURS.

* IMPACTS...A LIGHT GLAZE OF ICE WILL DEVELOP ON UNTREATED 
  SURFACES... INCLUDING SECONDARY ROADS... BRIDGES... OVERPASSES 
  AND SIDEWALKS. THIS WILL RESULT IN LOCALLY SLIPPERY TRAVEL FOR 
  THE START OF THE MORNING COMMUTE.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$
118 
WWUS41 KPHI 091221
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
821 AM EDT MON MAR 9 2015

NJZ001-007>010-PAZ054-055-060>062-105-091330-
/O.CAN.KPHI.WW.Y.0020.000000T0000Z-150309T1300Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-UPPER BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON...CHALFONT...PERKASIE
821 AM EDT MON MAR 9 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY.

TEMPERATURES ARE RAISING ABOVE FREEZING AS THE PRECIPITATION IS
MOVING OFFSHORE AT THIS TIME.

$$

HEAVENER

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Mar 8, 4:12 PM EDT, 5 hours 19 minutes earlier.

Area forecast discussion, Mar 8, 4:12 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
412 PM EDT SUN MAR 8 2015

.SYNOPSIS...
A WEAK TROUGH WILL CROSS OUR REGION OVERNIGHT. HIGH PRESSURE WILL
THEN BUILD NORTH OVER THE REGION LATE MONDAY. A VERY SLOW MOVING
COLD FRONT WILL MOVE OVER THE REGION LATE TUESDAY INTO EARLY
WEDNESDAY. MORE HIGH PRESSURE WILL BUILD IN BY THURSDAY. ANOTHER
LOW WILL LIFT NORTH BY NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

COMPLICATED FORECAST FOR TONIGHT AS AN AREA OF LIGHT PRECIPITATION
COULD AFFECT THE NORTHERN HALF OF THE CWA...RIGHT AROUND THE MORNING
RUSH HOUR. ONE WOULD THINK THAT AFTER HAVING TEMEPERATURES ABOVE
NORMAL THE PRECEDING DAY WE SHOULD NOT HAVE ANY PTYPE ISSUES BUT
UNFORTUNATELY THAT MAY NOT BE THE CASE TONIGHT. THE CURRENT BATCH OF
MOISTURE ACROSS THE UPPER MID-WEST, THOUGH SPOTTY, IS EXPECTED TO
REACH OUR WESTERN ZONES BY MID-MONDAY MORNING. WEAK 295K LAYER
ISENTROPIC LIFT, AROUND 650MB, COULD BE ENOUGH OF A LIFTING
MECHANISM TO PRODUCE SOME LIGHT QPF NORTH OF PHILADELPHIA.

THERMALLY WE WILL COLD ENOUGH FOR SNOW, EXCEPT THERE IS A THIN
SLIVER OF +3 TO +5C AIR SITTING RIGHT AROUND THE 975MB
LEVEL...DEFINITELY WARM ENOUGH TO CHANGE TO LIQUID. THIS IS WHAT WE
EXPECT TO HAPPEN THOUGH IT IS ENTIRELY POSSIBLE THAT THE
PRECIPITATION SPENDS MORE ENERGY SATURATING THE COLUMN LEADING TO
SOME ENHANCED CLOUD COVER MORE THAN ANYTHING ELSE. SPEAKING OF CLOUD
COVER, WE ARE EXPECTING TEMPERATURES TO BEGIN TO DROP SHORTLY AFTER
SUNSET THIS EVENING WHICH COULD BE WELL AHEAD OF WHEN MORE MID-LEVEL
MOISTURE STREAMS IN FROM THE WEST-SOUTHWEST...AHEAD OF THE
PRECIPITATION ONSET. THIS WOULD NOT ALLOW TEMPERATURES TO FALL TO OR
BELOW FREEZING ACROSS THE WESTERN AND NORTHERN ZONES, BUT KEEP THEM
JUST ABOVE THE FREEZING MARK. MORE IN THE WAY OF WINDS WITHIN THE
BOUNDARY LAYER COULD ALSO HELP TO KEEP US WARMER THAN EXPECTED
TONIGHT WITH TURBULENT MIXING.

THIS IS DEFINITELY NOT A HIGH CONFIDENCE FORECAST AS WE ARE ONLY
CARRYING LOW-END CHANCE POPS AT THIS TIME BUT GIVEN THE TIMING OF
THE EVENT AND THE POSSIBILITY OF ICE WE HAVE PREEMPTIVELY ISSUED
A SPECIAL WEATHER STATEMENT TO HIGHLIGHT OUR CONCERNS...ALSO HAVE
WORDING IN THE HWO. THE SUBSEQUENT SHIFTS WILL CONTINUE TO MONITOR
THE SITUATION FOR BOTH GOOD AND BAD OUTCOMES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...

EXPECTING MOSTLY CLEAR SKIES TO GIVE WAY TO
MORE STRATOCU DURING THE LATE MORNING AS WE REACH CONVECTIVE
TEMPERATURES...BUT THEN DISSIPATING EARLY WITH THE DOWNSLOPING FLOW
EXPECTED AGAIN. WE BUMPED UP DAYTIME HIGHS A FEW DEGREES ABOVE
GUIDANCE GIVEN THE RECENT LACK LUSTER PERFORMANCE WITH MOS GUIDANCES
2M TEMPERATURES. THE LOCATIONS IN SOUTHEASTERN PENNSYLVANIA THAT DID
NOT REACH 50F TODAY HAVE A BETTER CHANCE AT DOING SO ON MONDAY.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
TWO MAIN PERIODS OF CONCERN IN THE LONG TERM: THE FIRST IS A SLOW
MOVING FRONT LATE TUESDAY INTO EARLY WEDNESDAY, AND SECOND IS A
SOUTHERN STREAM LOW EXPECTED TO AFFECT THE REGION NEXT WEEKEND.

TUESDAY INTO WEDNESDAY...ALTHOUGH THERE IS STILL A CHANCE OF THE
SURFACE LOW LIFTING NE ENOUGH FOR PRECIPITATION TO REACH OUR
REGION BY EARLY TUESDAY, IT APPEARS THE TREND IS FOR A SLIGHTLY
LATER ARRIVAL OF THE PRECIP. THAT IS GOOD NEWS IN TERMS OF PRECIP
BEING MOSTLY RAIN. AT THIS POINT, EXPECT RAIN TO MOVE INTO
DELMARVA BY TUESDAY MORNING, SPREADING NORTH DURING THE AFTERNOON.
THROUGH THIS PERIOD, THE FRONT REMAINS NEARLY STATIONARY AS THE
SURFACE LOW LIFTS NE ALONG THE FRONT. BY TUESDAY NIGHT, THE FRONT
WILL SAG SOUTH, AND SHOULD FINALLY BE SOUTH OF DELMARVA BY
WEDNESDAY MORNING.

THE MAIN THING TO WATCH WITH THIS SYSTEM REMAINS THE POTENTIAL
FLOODING CONCERNS. THE GFS AND ECMWF TRENDED SLIGHTLY FURTHER
NORTH WITH THE MAIN AXIS OF QPF ASSOCIATED WITH THE LOW AND MID
LEVEL GULF FETCH. THIS IS CLOSE TO THE NAM SOLUTION. MODEL
SOUNDINGS SHOW PRECIPITABLE WATER VALUES FOR UPSTREAM SOUNDING
LOCATIONS NEAR 2 STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF
YEAR. WHILE THIS IS CONCERNING FOR THE FLOODING THREAT, THERE ARE
A FEW MITIGATING FACTORS. FIRST, VISIBLE SATELLITE SHOWS
CONSIDERABLE LOSS OF THE SNOW PACK OVER DELMARVA AND FAR SOUTHERN
NJ TODAY. RUNOFF FROM THE SNOW MELT WILL HAVE OVER A DAY TO DRAIN
AWAY. SECOND, THOUGH THE FRONT IS SLOW MOVING MEAN FLOW IN JUST
ABOUT ALL LEVELS IS QUITE FAST, SUGGESTING LESS OF A HEAVY RAIN
THREAT. MODEL QPF IS RATHER MODEST, WITH LESS THAN A HALF AN INCH
FOR ANY 6 HOUR PERIOD. ALL THAT BEING SAID, WILL CONTINUE TO WATCH
FOR HYDRO CONCERNS, BUT POTENTIAL LOOKS TOO LOW TO MENTION IN THE
HWO AT THIS TIME.

A SURFACE HIGH WILL MAKE A BRIEF APPEARANCE IN THE REGION
THURSDAY, BRINGING TRANQUIL WEATHER, BEFORE WE TURN OUR FOCUS TO
THE NEXT SYSTEM WHICH WILL BE AFFECTING US NEXT WEEKEND.

THE NEXT SURFACE LOW WILL BE LIFTING OUT OF THE DEEP SOUTH ON
FRIDAY. IF THE MID LEVEL TROUGH SLIDES EAST FASTER THAN THE
SURFACE WARM FRONT ARRIVES, WHICH SHOULD ARRIVE FRIDAY NIGHT OR
SATURDAY, THEN THERE WILL BE THE POTENTIAL FOR WINTRY
PRECIPITATION (AT THIS POINT LOOKS TO BE MOSTLY SNOW, BUT THAT IS
FAR FROM UNCERTAIN) AT THE BEGINNING OF THE EVENT. ONCE THE WARM
FRONT ARRIVES, SHOULD SEE MOSTLY RAIN ACROSS THE REGION. THE GFS
IS ALSO SHOWING PRECIP LINGERING PAST THE COLD FRONTAL PASSAGE ON
SATURDAY NIGHT OR SUNDAY. WHILE THERE IS SOME POTENTIAL, THINK
THAT DRY AIR ADVECTION WILL HELP TO LIMIT WINTRY PRECIP POTENTIAL
AT THE END OF THIS EVENT.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE,
KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR EXPECTED. WE LOSE THE GUSTS OVER THE NEXT COUPLE OF
HOURS AND THE WINDS MAY BECOME LIGHT AND VARIABLE IN A LOT OF
PLACES. THERE IS A LOW CHANCE OF SOME RAIN/SNOW/FREEZING RAIN,
MOSTLY NORTH OF PHL/PNE TO OCCUR BY MID-MONDAY MORNING. DETAILS ARE
SKETCHY AT THIS POINT, BUT INCLUDED A TEMPO FOR A RAIN/SNOW MIX FOR
A FEW HOURS TONIGHT. WILL CONTINUE TO ASSESS THE SITUATION.

MONDAY...VFR. WINDS PICK UP LATER IN THE MORNING/EARLY AFTERNOON AS
WE BEGIN TO WARM. WE SHOULD MAINTAIN A WESTERLY FLOW UNDER MOSTLY
MOSTLY CLEAR SKIES. ANOTHER ROUND OF VFR STRATOCU IS POSSIBLE ACROSS
OUR NORTHERN TERMINALS.

OUTLOOK...
TUESDAY THROUGH WEDNESDAY MORNING...MVFR CEILINGS AND VISIBILITIES
POSSIBLE IN RAIN ACROSS THE REGION. IFR POSSIBLE AT KILG, KMIV,
AND KACY

LATE WEDNESDAY THROUGH THURSDAY NIGHT...GENERALLY VFR CONDITIONS
EXPECTED

FRIDAY...CEILINGS AND VISIBILITIES POSSIBLY LOWERING IN RAIN.

&&

.MARINE...

TONIGHT - MONDAY...WE HAVE CANCELLED THE SMALL CRAFT AT THIS TIME AS
THE GUSTS ACROSS THE WATERS HAVE DROPPED BELOW CRITERIA...FOR THE
PAST FEW HOURS. THE BEST MIXING WAS EXPECTED TO OCCUR AROUND MIDDAY
AND FROM THIS POINT ON WE SHOULD LOSE A BIT MORE OF THE GUSTINESS.
OVERNIGHT WINDS BECOME RELATIVELY LIGHT FROM THE SOUTHWEST AND BACK
TOWARDS THE WEST-NORTHWEST BY MONDAY AFTERNOON...AROUND 10 KNOTS.

SUB-SCA CONDITIONS EXPECTED WITH HIGH PRESSURE
MOVING OFFSHORE TONIGHT INTO TOMORROW. WEAK COLD FRONT SLIPS THROUGH
TOMORROW MORNING AND THE WINDS BACK TOWARDS THE WEST-SOUTHWEST FOR
THE AFTERNOON HOURS. COULD SEE SOME GUSTS INTO THE LOWER 20 KNOTS
RANGE, BUT WE KEEP THEM BELOW SCA LEVELS AT THIS TIME WITH SEAS
AROUND 3 FEET.

OUTLOOK...
WINDS AND SEAS ARE LIKELY TO REMAIN BELOW SCA CRITERIA TUESDAY
THROUGH FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...JOHNSON
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...JOHNSON
AVIATION...HEAVENER/JOHNSON
MARINE...HEAVENER/JOHNSON
Hazardous weather outlook, Mar 8, 4:02 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT SUN MAR 8 2015

NJZ001-007>010-012>015-018>020-026-027-PAZ054-055-060>062-070-071-
101>106-092015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
402 PM EDT SUN MAR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR A BRIEF PERIOD OF FREEZING RAIN LATE TONIGHT
INTO EARLY MONDAY MORNING ACROSS PORTIONS OF SOUTHEASTERN
PENNSYLVANIA AND CENTRAL AND NORTHWESTERN NEW JERSEY. IF FREEZING
RAIN OCCURS, THIS WOULD RESULT IN HAZARDOUS DRIVING CONDITIONS FOR
THE START OF THE MONDAY MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-017-021>025-092015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
402 PM EDT SUN MAR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-092015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 PM EDT SUN MAR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 8, 3:54 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT SUN MAR 8 2015

NJZ001-007>010-012>015-018>020-027-PAZ054-055-060>062-070-071-
101>106-090200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...
READING...ALLENTOWN...BETHLEHEM...EASTON...MEDIA...PHILADELPHIA...
HONEY BROOK...OXFORD...WEST CHESTER...KENNETT SQUARE...
COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT...
PERKASIE...MORRISVILLE...DOYLESTOWN
354 PM EDT SUN MAR 8 2015

...POTENTIAL FOR SPOTTY FREEZING RAIN EARLY MONDAY MORNING...

THERE IS A CHANCE FOR VERY LIGHT PRECIPITATION TO DEVELOP OVER
PORTIONS OF EASTERN PENNSYLVANIA AND CENTRAL AND NORTHWESTERN NEW
JERSEY DURING THE EARLY MORNING HOURS ON MONDAY. ALTHOUGH
TEMPERATURES WERE MILD THIS AFTERNOON, THEY ARE EXPECTED TO DROP
QUICKLY AFTER SUNSET. THERE IS A CONCERN FOR SOME OF THE
PRECIPITATION TO FALL AS FREEZING RAIN IN THE COLDER SUBURBAN AND
RURAL LOCATIONS BETWEEN THE PENNSYLVANIA TURNPIKE/INTERSTATE 195
AND INTERSTATE 80 CORRIDORS.

THE FREEZING RAIN WOULD RESULT IN LOCALLY SLIPPERY TRAVEL FOR THE
START OF THE MORNING COMMUTE, ESPECIALLY ON UNTREATED ROADS AND
SIDEWALKS. IF THE EXPECTED COVERAGE OF THE FREEZING RAIN INCREASES,
THEN A FREEZING RAIN ADVISORY MAY BE NEEDED.

JRK

Nearby

Winter Weather Advisories in New Jersey, 2015Winter Weather Advisories in Pennsylvania, 2015Every winter weather advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.